Psycho-Babble Medication Thread 961294

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Weight gain and Lexapro/Cipralex...

Posted by jms600 on September 4, 2010, at 16:40:49

Has anyone else experienced weight gain with Lexapro/Cipralex? I have been taking 10mg a day for around 5 weeks now. I'm getting a constant craving for food and have noticed that I've put a couple of pounds in weight on. Funny thing is, I didn't get the food cravings until about a good three weeks into treatment - it didn't start the same day as the first dose or a day later, as you may expect.

Has anyone else had this? Most people on here seem to find Lexapro quite weight neutral or even lose weight on it. Has anyone here gained weight on the drug?

I'm also taking 600mg lithium, 600mg Lyrica and 40mg buspirone per day; however, I've never had much in the way of weight gain from these meds - and I've been on them for around a year at least.

Is there any over-the-counter / natural remedies I could take to stave off the hunger pangs?

Thanks!

 

Re: Weight gain and Lexapro/Cipralex... jms600

Posted by Phillipa on September 4, 2010, at 17:19:14

In reply to Weight gain and Lexapro/Cipralex..., posted by jms600 on September 4, 2010, at 16:40:49

Lyrica is known to possibly cause weight gain. Didn't gain an ounce when taking lexapro. Phillipa

 

Re: Weight gain and Lexapro/Cipralex...

Posted by emmanuel98 on September 4, 2010, at 19:26:21

In reply to Re: Weight gain and Lexapro/Cipralex... jms600, posted by Phillipa on September 4, 2010, at 17:19:14

I lost weight when I first began lexapro because it killed my appetite. Then my weight stabilized. No weight gain at all and I was on it for years. Lithium is the more likely culprit, but if you've been on it for a while without gaining, I guess that's not it.

My p-doc says some people do gain on lexapro, but it's generally a slow process, a few pounds every several weeks. You could try dieting and upping your exercise.

 

Re: Weight gain and Lexapro/Cipralex...

Posted by ed_uk2010 on September 5, 2010, at 5:45:29

In reply to Weight gain and Lexapro/Cipralex..., posted by jms600 on September 4, 2010, at 16:40:49

>Has anyone else experienced weight gain with Lexapro/Cipralex?

SSRIs can cause weight gain. It doesn't normally start straight away. It's not uncommon to lose a small amount of weight initially but to then put on weight in the long term. Cipralex isn't normally too bad but it can be occasionally.

 

Re: Weight gain and Lexapro/Cipralex...

Posted by TriedEveryMedication on September 10, 2010, at 20:01:55

In reply to Weight gain and Lexapro/Cipralex..., posted by jms600 on September 4, 2010, at 16:40:49

I'm taking lexapro 10mg right now (for the past 4 weeks or so)...

I get massive food cravings and I'll eat anything in sight.

My weight is creeping up :-/


BTW, I'm getting alcohol cravings too, which is odd, because I'm usually not much of a drinker at all.

 

Re: Weight gain and Lexapro/Cipralex... jms600

Posted by Maxime on September 10, 2010, at 20:50:54

In reply to Weight gain and Lexapro/Cipralex..., posted by jms600 on September 4, 2010, at 16:40:49

Of course everyone is different, but I have often heard that Lexapro causes weight gain. I was on it for a short time and it made me really nauseous, so I didn't gain weight.

 

Re: Weight gain and Lexapro/Cipralex... Maxime

Posted by Phillipa on September 10, 2010, at 21:24:45

In reply to Re: Weight gain and Lexapro/Cipralex... jms600, posted by Maxime on September 10, 2010, at 20:50:54

Doesn't seem to effect my weight none of them have. Phillipa

 

Re: Weight gain and Lexapro/Cipralex... Phillipa

Posted by Maxime on September 11, 2010, at 9:52:29

In reply to Re: Weight gain and Lexapro/Cipralex... Maxime, posted by Phillipa on September 10, 2010, at 21:24:45

> Doesn't seem to effect my weight none of them have. Phillipa

You are so lucky Phillipa! Has any med effected your weight? Seems to me that you have been on a lot of weight gainers, but you don't gain weight. Is it hard for you to gain weight in general. If it is, I want your genes! :)

 

Re: Weight gain and Lexapro/Cipralex... Maxime

Posted by Phillipa on September 11, 2010, at 19:39:22

In reply to Re: Weight gain and Lexapro/Cipralex... Phillipa, posted by Maxime on September 11, 2010, at 9:52:29

Maxie what I realized pre med era was no matter how many diets had been on in a year maybe losing l0 lbs on each and quickly gaining back was that each year when stood naked on ob-gyn's scale always weighed 128 which is fine at 5ft 4.5 Inches tall. I excercise maybe that helps. My sister is skinny. Dad was not heavy. Mother sick on cortisone so some weight on her. No you don't want my genes don't have the long life span. Look at your Mom? Phillipa

 

Re: Weight gain and Lexapro/Cipralex... Phillipa

Posted by Maxime on September 11, 2010, at 21:28:45

In reply to Re: Weight gain and Lexapro/Cipralex... Maxime, posted by Phillipa on September 11, 2010, at 19:39:22

> Maxie what I realized pre med era was no matter how many diets had been on in a year maybe losing l0 lbs on each and quickly gaining back was that each year when stood naked on ob-gyn's scale always weighed 128 which is fine at 5ft 4.5 Inches tall. I excercise maybe that helps. My sister is skinny. Dad was not heavy. Mother sick on cortisone so some weight on her. No you don't want my genes don't have the long life span. Look at your Mom? Phillipa

I'm adopted so I really have no one to compare myself to, which may be a good thing. :)

 

Re: Weight gain and Lexapro/Cipralex... Maxime

Posted by Phillipa on September 12, 2010, at 20:01:44

In reply to Re: Weight gain and Lexapro/Cipralex... Phillipa, posted by Maxime on September 11, 2010, at 21:28:45

You are didn't know that. Yup might be good thing. Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.